Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 02, 2014, 05:39:29 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636914
  • Total Topics: 48345
  • Online Today: 304
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ  (Read 1004 times)

0 Members and 1 Guest are viewing this topic.

Offline cityboy

  • Member
  • Posts: 144
CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« on: January 15, 2014, 11:51:13 AM »
My doctor was concerned that I used Zantac ((300mg x 2 times a day when bad otherwise 150mg x 2 times a day (for acid reflux)) which may inhibit some absorption of the Reyataz (which I take with Norvir and Triuvada) and which may cause resistance.  I have been doing fine on this regimen and have been undetectable with a cd4 from the 700s to 900s

Has anyone made this change to either Stribilld or switched out Reyataz for Prezista?  Any side effects?   

Thanks
CB

Online Jeff G

  • Administrator
  • Member
  • Posts: 11,418
  • How am I doing Beren ?
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #1 on: January 16, 2014, 08:41:43 AM »
Good question . I am not supposed to take reflux meds with my Intelence so I avoid them but I'm not sure about your meds . 

Offline xinyuan

  • Member
  • Posts: 108
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #2 on: January 16, 2014, 07:23:27 PM »
Excellent issue to bring up. Many acid suppressing meds interact with the absorption of ART's. For my care, I was the one to point that out to my ID doc! That, and that many ART's need to be taken with food.

I'm currently on Truvada, Norvir, and Prezista.

For a month, I was on a proton-pump inhibitor (ppi) at the same time. Viral load still went down as predicted. No real issues with the ppi interacting. Just the Norvir causing occasional stomach upsets and diarrhea now.

Here's some data on protease inhibitors and ppi's. Not sure if it extrapolates to H2 blockers.

http://www.pharmacytimes.com/publications/issue/2008/2008-10/2008-10-8734

Still, no wonder your doctor wants to switch out the Reyataz. Sounds almost like Complera. At least, in terms of interactions with reflux meds.

http://www.aidsmap.com/Protease-inhibitors-PIs/page/1060148/


I was briefly on Stribild. The drug insert recommends separating reflux meds from the Stribild by at least 2 hours. Knowing that, I decided to quit my ppi cold turkey.

Was unlucky and got a drug rash from the Stribild as a side effect (the elvitegravir, cobicistat, or the filler? who knows). When it was first registered, only 3% of people get the rash. This percentage is far fewer than other regimens on the market. Most people in these forums on Stribild seem extremely happy with it. A little bit jealous of those folks.

« Last Edit: January 16, 2014, 07:28:54 PM by xinyuan »

Offline watl

  • Member
  • Posts: 27
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #3 on: January 16, 2014, 08:33:23 PM »
Hi Xinyuan. How long after you began taking stribild did the rash appear?  I am on day 4 and have experienced no side effects but also realize I likely have not yet gotten to full concentration.

Offline xinyuan

  • Member
  • Posts: 108
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #4 on: January 16, 2014, 09:21:51 PM »
Drug rashes typically occur 1-2 weeks after initial exposure. Mine appeared on day 11 and intensified by day 13. I would say moderately severe. It was showing up on my palms. Had I continued, I would have the equivalent of skin burns.

So, I stopped it. And the rash disappeared.

Afterwards, re-exposure to a drug will trigger the rash in 1-3 days. I don't intend to test that.

Offline watl

  • Member
  • Posts: 27
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #5 on: January 17, 2014, 08:45:30 AM »
Prior to that did you have other side effects?

Offline cityboy

  • Member
  • Posts: 144
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #6 on: January 17, 2014, 09:49:03 AM »
Thanks Xinyuan good information.  Think a switch to Prezista would be a good move for me.

Offline xinyuan

  • Member
  • Posts: 108
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #7 on: January 17, 2014, 11:34:05 PM »
Prior to that did you have other side effects?

With the Stribild? No. If anything, I felt quite a bit more awake. Maybe a little anxious even (my normal state :D).

Now, on my current regimen, I just feel perpetually sleep-deprived.

Offline watl

  • Member
  • Posts: 27
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #8 on: January 18, 2014, 07:19:09 AM »
Would the rash have resolved on its own eventually?

Offline xinyuan

  • Member
  • Posts: 108
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #9 on: January 18, 2014, 07:57:03 PM »
Would the rash have resolved on its own eventually?

I tested that by staying on the Stribild for 2 more days. I even tried dosing Benadryl before the pill and throughout those 2 days to push through.

The rash got considerably worse. Once it appeared on my palms, up my neck, and down my thighs, I knew this was progressing to a severe reaction. I knew I had to stop.

Offline watl

  • Member
  • Posts: 27
Re: CHAMGE IN MEDS STRIBILD VS PREZISTA REPLACEMENT FOR REYATAZ
« Reply #10 on: January 18, 2014, 09:10:58 PM »
Am sorry to hear that. I am on stribild now and it seems to agree with me as I have had no side effects so far, though admittedly I have only been on it for 5 days. Hope your new regimen works out. Thank you for responding to my questions!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.